Alert archive / Indiana / Wind Chill Advisories in 2017
Wind Chill Advisory 1, NWS Northern Indiana
NWS Northern Indiana issued this wind chill advisory at Dec 26, 2017, 3:50 AM EST for 21 counties in Indiana; 8 counties in Ohio; Hillsdale County, Michigan. It took effect at Dec 26, 2017, 10:00 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2017, 3:50 AM EST (08:50 UTC)
- In effect from
- Dec 26, 2017, 10:00 PM EST
- Expired
- Dec 27, 2017, 11:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Northern Indiana
All 30 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Hillsdale County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 44 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1706 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
691 WWUS43 KIWX 260850 WSWIWX URGENT - WINTER WEATHER MESSAGE National Weather Service Northern Indiana 350 AM EST Tue Dec 26 2017 INZ008-009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016- 024-025-261700- /O.NEW.KIWX.WC.Y.0001.171227T0300Z-171227T1600Z/ Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley- Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- Including the cities of Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 350 AM EST Tue Dec 26 2017 /250 AM CST Tue Dec 26 2017/ ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM EST /9 PM CST/ THIS EVENING TO 11 AM EST /10 AM CST/ WEDNESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 15 below zero. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...From 10 PM EST /9 PM CST/ this evening to 11 AM EST /10 AM CST/ Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ MIZ077>079-261200- /O.CON.KIWX.WW.Y.0005.000000T0000Z-171226T1200Z/ Berrien-Cass MI-St. Joseph MI- Including the cities of Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, and Mendon 350 AM EST Tue Dec 26 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Snow occurring. Plan on slippery road conditions, including during the morning commute. In addition, some reductions to visibility are expected. * WHERE...Berrien, Cass and St. Joseph Counties. * WHEN...Until 7 AM EST this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. $$
5 follow-up statements
688 WWUS43 KIWX 261150 WSWIWX URGENT - WINTER WEATHER MESSAGE National Weather Service Northern Indiana 650 AM EST Tue Dec 26 2017 MIZ077>079-261300- /O.EXP.KIWX.WW.Y.0005.000000T0000Z-171226T1200Z/ Berrien-Cass MI-St. Joseph MI- Including the cities of Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, and Mendon 650 AM EST Tue Dec 26 2017 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING... Lake effect snow will continue through the day but additional accumulations will be very light. $$ INZ008-009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016- 024-025-262100- /O.CON.KIWX.WC.Y.0001.171227T0300Z-171227T1600Z/ Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley- Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- Including the cities of Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 650 AM EST Tue Dec 26 2017 /550 AM CST Tue Dec 26 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM EST /9 PM CST/ THIS EVENING TO 11 AM EST /10 AM CST/ WEDNESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 15 below zero. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...From 10 PM EST /9 PM CST/ this evening to 11 AM EST /10 AM CST/ Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
539 WWUS43 KIWX 261959 WSWIWX URGENT - WINTER WEATHER MESSAGE National Weather Service Northern Indiana 259 PM EST Tue Dec 26 2017 INZ003>007-MIZ081-270400- /O.EXA.KIWX.WC.Y.0001.171227T0300Z-171227T1600Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Hillsdale- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Hillsdale, Jonesville, and Litchfield 259 PM EST Tue Dec 26 2017 /159 PM CST Tue Dec 26 2017/ ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM EST /9 PM CST/ THIS EVENING TO 11 AM EST /10 AM CST/ WEDNESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 15 below zero. * WHERE...Portions of northern Indiana and southwest Michigan. * WHEN...From 10 PM EST /9 PM CST/ this evening to 11 AM EST /10 AM CST/ Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ INZ008-009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016- 024-025-270400- /O.CON.KIWX.WC.Y.0001.171227T0300Z-171227T1600Z/ Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley- Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- Including the cities of Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 259 PM EST Tue Dec 26 2017 /159 PM CST Tue Dec 26 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM EST /9 PM CST/ THIS EVENING TO 11 AM EST /10 AM CST/ WEDNESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 15 below zero. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...From 10 PM EST /9 PM CST/ this evening to 11 AM EST /10 AM CST/ Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
671 WWUS43 KIWX 270336 WSWIWX URGENT - WINTER WEATHER MESSAGE National Weather Service Northern Indiana 1036 PM EST Tue Dec 26 2017 INZ003>009-012>018-020-022>027-032>034-MIZ081-OHZ001-002-004-005- 015-016-024-025-271145- /O.CON.KIWX.WC.Y.0001.000000T0000Z-171227T1600Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 1036 PM EST Tue Dec 26 2017 /936 PM CST Tue Dec 26 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST /10 AM CST/ WEDNESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 15 below zero. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...From 10 PM EST /9 PM CST/ this evening to 11 AM EST /10 AM CST/ Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
468 WWUS43 KIWX 270943 WSWIWX URGENT - WINTER WEATHER MESSAGE National Weather Service Northern Indiana 443 AM EST Wed Dec 27 2017 INZ003>009-012>018-020-022>027-032>034-MIZ081-OHZ001-002-004-005- 015-016-024-025-271600- /O.CON.KIWX.WC.Y.0001.000000T0000Z-171227T1600Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 443 AM EST Wed Dec 27 2017 /343 AM CST Wed Dec 27 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST /10 AM CST/ THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 20 below zero. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...Until 11 AM EST /10 AM CST/ this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
344 WWUS43 KIWX 271545 WSWIWX URGENT - WINTER WEATHER MESSAGE National Weather Service Northern Indiana 1045 AM EST Wed Dec 27 2017 INZ003>009-012>018-020-022>027-032>034-MIZ081-OHZ001-002-004-005- 015-016-024-025-271645- /O.EXP.KIWX.WC.Y.0001.000000T0000Z-171227T1600Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 1045 AM EST Wed Dec 27 2017 /945 AM CST Wed Dec 27 2017/ ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM EST /10 AM CST/ THIS MORNING... Wind chills of 5 below to 15 below will continue through midday before increasing to 0 to 5 below this afternoon. The wind chill advisory will be allowed to expire at 11 AM EST. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind chill advisory went out at Dec 26, 12:31 AM EST, 3 hours 19 minutes earlier.
Area forecast discussion, Dec 26, 12:31 AM EST, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 1231 AM EST Tue Dec 26 2017 .SYNOPSIS... Issued at 300 PM EST Mon Dec 25 2017 Light lake effect snow showers will continue over far northern Indiana, southern lower Michigan and even into extreme northwest Ohio tonight. Little to no accumulation is expected across Indiana and Ohio but up to two inches are possible across lower Michigan. West winds will still gust to around 30 mph early this evening but will drop to between 10 and 20 mph overnight. Some blowing and drifting snow will remain possible. It will be very cold with lows in the single digits tonight and highs on Tuesday only between 10 and 15. Wind chills will drop to between 5 below and 10 below zero tonight into Tuesday morning. && .SHORT TERM...(This Evening through Tuesday) Issued at 254 PM EST Mon Dec 25 2017 Residual lake effect snow and how low to go with temperatures are primary short term concerns. Forecast on track and subsidence with cold and dry arctic airmass has scoured clouds away from the lake. Lake effect snow showers still ongoing but in a much diminished state given dry air advection and crashing DGZ between the ground and cloud layer. As has been discussed, lake effect snow showers expected to be ongoing through the short term and beyond but snowflake size will be small and despite large delta T values dry air and shallow inversion heights will limit overall accums. Will have pops between 40 and 70 percent with coverage wording. Low level flow does look to veer a little more northwesterly tonight into Tuesday so some occasional snow showers into northern Indiana possible. Any accums expected to be light, mainly 2 inches or less across Michigan. With ongoing snow showers and winds have transitioned Berrien, Cass and St. Joe counties in Michigan to a Winter Weather Advisory and cancelled warning across Indiana where most snow has ended. Away from the big lake, skies expected to be mainly clear early this evening as ridge of high pressure continues to nose in and across southern half of area. Guidance keep winds in the 4-8kt range overnight so some mixing may offset radiational cooling but very concerned that fresh and relatively deep snowpack with clear skies and dry arctic airmass will lead to rapid Td/T falls early. Have used colder consensus raw blends as starting point and lowered a few degrees from there. Have stopped short of further decreases given light winds and expected increase in clouds through the evening and overnight as fast moving and moisture starved short wave flies through the region. Same story on Tuesday with only a few degrees of diurnal temp rise expected from cold overnight mins. Lake clouds and snow showers in the north with limited accums again in persistent WNW flow. && .LONG TERM...(Tuesday Night through Monday) Issued at 254 PM EST Mon Dec 25 2017 ...Prolonged Period of Arctic Cold Expected... Medium range models continue to advertise well below normal temperatures through the entire period and beyond. Most impressive to see climo weighted days 6 and 7 MOS guidance 20+ degrees below normal. Really few deviations from previous forecast and inherited blends this period. Will continue to knock temps down several degrees where blends are too warm, likely due to bias corrected data given cold MOS and raw blend data. Highs likely in the single digits or teens most of long term and lows in single digits both above and below zero depending on where lake clouds vs clear skies develop along with timing of fast moving short waves and associated clouds and pcpn. There looks to be several chances for at least light snow through the period with numerous fast moving short waves in the dominant and cold northern stream. Timing and strength problematic with models all over the place so just stayed with low to mid chance blend pops. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1231 AM EST Tue Dec 26 2017 Lake aggregate thermal troughing will hold firm this period resulting in continued IFR/MVFR threshold flight rule invof KSBN. Somewhat better odds of more sustained IFR conditions similar to this past evening late this aftn in response to swd sag of mid level trough axis across the lakes and abt 20 degrees of veering in low level flow trajectories. This should bring better cellular snow showers south across the terminal. Otherwise VFR invof KFWA will give way to MVFR stratocu with diurnal heating this aftn within residual lake moisture plume. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...Winter Weather Advisory until 7 AM EST Tuesday for MIZ077>079. OH...NONE. LM...Gale Warning until 4 AM EST Tuesday for LMZ043-046. && SYNOPSIS...Lashley SHORT TERM...Lashley LONG TERM...Lashley AVIATION...T Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 25, 10:17 PM EST, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1017 PM EST Mon Dec 25 2017 MIZ077>079-261200- Berrien-Cass MI-St. Joseph MI- 1017 PM EST Mon Dec 25 2017 This hazardous weather outlook is for portions of southwest Michigan. .DAY ONE...Tonight An additional 1 to 2 inches of lake effect snow is expected overnight. West winds 10 to 25 mph overnight will also continue to cause patches of blowing and drifting snow in open rural regions. Wind chills overnight will be between 5 below and 10 below zero. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Very cold conditions are expected this week. High temperatures will be in the teens, low temperatures around zero and wind chills below zero at times. Additional light lake effect snow will also be possible through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ003-004-008-009-012>018-020-022>027-032>034-OHZ001-002-004-005- 015-016-024-025-261200- La Porte-St. Joseph IN-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-Wabash- Huntington-Wells-Adams-Grant-Blackford-Jay-Williams-Fulton OH- Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 1017 PM EST Mon Dec 25 2017 /917 PM CST Mon Dec 25 2017/ This hazardous weather outlook is for portions of northern Indiana and northwest Ohio. .DAY ONE...Tonight Wind chills overnight will be between 6 below and 12 below zero. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Very cold conditions are expected this week. High temperatures will be in the teens, low temperatures around zero and wind chills below zero at times. There will also be chances for periodic snow through the period but timing and amounts are very uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ005>007-MIZ080-081-261200- Elkhart-Lagrange-Steuben-Branch-Hillsdale- 1017 PM EST Mon Dec 25 2017 This hazardous weather outlook is for portions of northern Indiana and southwest Michigan. .DAY ONE...Tonight West winds will diminish overnight but light snow with patchy blowing and drifting snow will persist, especially in open rural areas. Wind chills overnight will be between 5 below and 10 below zero. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Very cold conditions are expected this week. High temperatures will be in the teens, low temperatures around zero and wind chills below zero at times. There will also be chances for periodic snow through the period but timing and amounts are very uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-261200- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1017 PM EST Mon Dec 25 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Tonight Conditions will remain hazardous for small craft overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Conditions hazardous to small craft will continue through Wednesday and will likely develop again this coming weekend. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 9:08 PM EST | Small Craft Advisory | IWX | 50 hr |
Nearby
Wind Chill Advisories in Indiana, 2017Wind Chill Advisories in Ohio, 2017Wind Chill Advisories in Michigan, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.